Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Had a sudden epileptic attack. Developed hypertension and uterine fibroid. When can I stop the Eptoin medication?

I am 50years old female. I was without any health problems till my 40 years of age. but had a hectic work schedule everyday. suddenly i had an epileptic attack in 2003 at 40. then i was put on eptoin 100 mg tab everyday 2 tablets. after 3 years i was asked to reduce and stop the medication when i stopped i got the atack again in 2007. So again i have been continuing for the past 5 years. How long should i continue the tablets. Mean time i developed Hypertension and on Metpure AM 5 , i also have uterine fibroid and early stages of diabetes . I am sick of these tablets want to get rid of them at the earliest. when can i stop Eptoin tablets Doctor ?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Epilepsy is a chronic disease and medications are required for a long time.

Since you already had a recurrence of epileptic attack after stopping Eptoin, you should be cautious while trying to stop the drug again.

You should have a detailed evaluation including EEG to assess the risk of recurrence of these attacks. Once your neurologist is satisfied that there is little risk of recurrence of seizures, he would advise to reduce the dose gradually and stop eptoin.

Please do not stop the medications on your own.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Thu, 7 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor